bad diaper rash started while taking moxecillen for a ear infection..

Jessica - posted on 02/13/2010 ( 19 moms have responded )

6

5

0

my son has been taking the medicine for 4 days now and its his first time taking it. he's having really bad diarrhea and i called his pediatrician and they said he should be fine.. i dont know what to do!! i put corn starch on him and helped a little but prior to the cornstarch i put destine and it mad it worse.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

19 Comments

View replies by

Erica - posted on 02/20/2010

15

31

0

The best diaper rash cream is called triple paste, it is over the counter but sometimes you need to ask the pharmacist for it. It is amazing, not cheap but amazing. It sounds like your son would have a yeast infection, if that is the case he will prob need an antibiotic cream. Hopefully he is better by now but for the future triple paste is the best!

Ashley - posted on 02/20/2010

27

6

1

he may have a yeast infection, because of the antibiotics! beleive it or not boys can get them too! when my son was about 9 months old he was on antibiotics about a wk. after the first dose he started getting diarrhea, and really bad rash - nothing worked i tried the cornstarch and every rash cream there is none took it away so i called his doc. told him about it and he prescribed him this cream to put on him i think it was twice a day - and when i asked what it was for, he told me that sometimes antibiotics cause yeast infections and boys can get them, i used the cream and within a day it was gone!!! p.s. yogurt does help yeast infections too so that maybe a homemade way to do it, feed him PLAIN yogurt (that helps the best) and w.e. you like to use in diaper area ( C.S., desitin, etc)

Destiny - posted on 02/19/2010

5

3

0

My daughter had ROTA virus last year in December and was hospitalized for 5 days, She had a rash soo bad that the skin was peeling off every area her diaper touched. She at the UK Childrens Hosiptal and they use a homeade product called Magic Butt Balm and it is truely Magic. After one application the differance was amazing. I think you can google magic butt balm and get the recipe. if my memory serves me it is mylanta, desitin and one other product. I do know it was three things. If you dont fond it you can look up the number for the UK Childrens Hospital and ask for the nursing station at the childrens hospital and they can let you know what is in it.

Lisa - posted on 02/16/2010

5

25

0

We really had a time with my son getting diaper rash because his skin is super sensitive. What really helped for us was to quit using wipes for a couple of days and just wash him every time he pooped and just try not to wipe him as much as possible to let it heal. And cornstarch really helps too!

Pamela - posted on 02/16/2010

6

4

0

I had a similar problem due to an antibiotic that my son was on for an ear infection. They told me to try yogurt which helped a litte but he was still having diarrhea and a rash so I called a second time and thankfully after telling them everything they changed the medicine he was on.

Shonda - posted on 02/16/2010

14

24

1

Also when you use the Desitin don't wipe it off completely.. it defeats the purpose... clean the 'messy' off of him with a warm wet washcloth gently but always leave a thick layer of medicated cream between baby and his diaper-- my son breaks out frequently from either medications or viral infections to the point of blisters-- when he was 4 mo old he was so bad he has scars from it... but a neo-natal nurse told me to 'ice his butt like a cupcake' and wash it off, not wipe it off-- if that makes sense...



Hope he feels better soon!!!

Adriana - posted on 02/15/2010

3

1

0

Basically:
1. Leave without a diaper as much as possible.
2. Do not use wipes, use water. Dry his bottom very well before putting cream and diaper
3. Use a thick white cream such as Desitin Original (not be confused with Desitin Cream) or other the other moms have recommended (that's the one that has worked for me).
4. Treat with a prescribed antifungal cream for several days- about 2 weeks. Fungus is very resistant. I ended up getting a cream from my dr that had a bit of cortizone in it as well- worked great (Daktacort).
5. Leave diaper loose during the day to allow more air flow.

My son has had this on and off for the past 2 months. It is very annoying and stubborn. Now if I notice a rash I apply LOTS of Original Desitin before bedtime and by morning it's gone. Good luck!

Candice - posted on 02/14/2010

7

14

0

Paula is correct.. It is a fungal infection, what we know as a yeast infection. very common from taking this kind of antibiotic. You will need the anti-fungal meds to treat it either by prescription or with the OTC stuff. My 4 year old did the same when she was on Augmentin. She can't take it b/c it gave her such severe diarhhea. They say it's a side effect, but when it's excessive it's also a reaction and there are other things that they can prescribe. She took twice in her life and had the same issues and I have refused it every other time and both times she got the yeast infection. Also, don't use baby wipes right now. Only use wet washclothes and try if possible to let him be without a diaper for awhile if you can. I know it's hard and he may make a little mess, but the air is good for their bottoms.

Yolanda - posted on 02/14/2010

10

1

1

When my son was little he had alot of rash problems. The best thing we found for him was warm soapy baths and air dry as much as possible. Yes it can be messy but worth it. Then we had our daughter. She started with diaper rash so bad she looked like she was going to bleed. Then a neighbor who is a nurse told me about Butt Paste. Yes that is the name of it. It really worked for her. The first sign of pink she gets a bath and her Butt paste. Just make sure to let it dry a little before re-diapering. Good luck!

Mona - posted on 02/14/2010

1

24

0

your baby is having a fungal reaction because the yeast has become uninhibited because of the antibiotic. you need to use a fungal cream. my doctor gave us a prescription but believe it or not the cream a woman would use for a yeast infection or athlete's foot cream will do the trick

Jessica - posted on 02/14/2010

6

5

0

thank you everyone for ur advice.... i tried leaving his diaper off for a little and some cornstarch based cream and it seems to be clearing up

Megan - posted on 02/13/2010

335

73

27

Sudocrem works best for my daughter. It is the only one that works, even better then the prescription from the Doctor.

Amanda - posted on 02/13/2010

14

18

0

my daughter had the same problem but she had strep.. we took her to the dr and they gave her a creme & we used desitine on it and literatlly made her butt white. you can also try corona cream i use that & it works very well.

Rebecca - posted on 02/13/2010

117

14

17

My son's been on amoxicillian five times in the last six months, so I feel your (or you'r son's ) pain! I've found the best thing is prevention, and I coat my son's diaper area with Aquaphor to seal in the moisture and it tends to keep the irritants away from his skin. Once he has a rash, I pull double duty--diaper rash cream first to heal it andAquaphor on top to seal everything else out. The good news....it goes away when your done with the antibiotics! Good Luck.

Meagan - posted on 02/13/2010

13

38

1

They should be able to give him another antibiotic since he broke out with a rash.

[deleted account]

My son had the same medication a while back for an ear infection and it caused a really bad rash also. The pediatrician gave us some prescription cream to use, it helped a little but it still was pretty bad so the doc told us to leave his diaper off for 30 minute intervals. It can be a bit messy but it was the only thing that cleared it up.

Tanisha - posted on 02/13/2010

108

100

9

ooo my son had has the same thing happen soo many times but they have told me that hes got an allergy to it... it got bad enuff to where he has the rash for months even after he was off the medication!!! the best thing i have been able to do for his was lay a warm washcloth on his butt when hes layn down it helps with it... i hope she gets better

Louise - posted on 02/13/2010

3

38

1

my daughter gets messed up bowel movements from antibiotics - and i have been advised that is because the good bacteria has been stripped by the medicine causing more yeast in the bowels movements, and burning the skin as going through her system quicker. I use Ihle's paste which you can buy from www.well.ca as Sick Kids hospital used this with my daugher and it is great! It is made with cornstarch. Also I have been using Udo's Choice infant probiotic - they also make Children's formula as well for older kids. It is in powder form so can go in a drink or on food - and helps keep her system regular (especially during/after antibiotics!)

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms